Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
chuck172

artane

Recommended Posts

My neuro has me taking artane for the past month. I have tremor dominant parkinsonism. I felt it wasn't doing anything for the tremors. Called my dr, and he said stop taking the med. No weening off, just cold turkey. If the tremors get worse the artane works. Well, after about 36 hours I thought I'd have to go to the hospital, tremors and general shaking were horrible. Called the dr and he put me back on the artane. He feels that this was a test for the drug and now it's a matter of adjustment. He insists that weening off artane is not necessary. Is this correct?

 

 

Share this post


Link to post
Share on other sites

Chuck,

Depending on the dosage you were taking, it does not have any untoward effects on the body if it is stopped abruptly. 

You were only on it for a month, so I am guessing that the dosage was not that high. When a person has to slowly step down from a medication is when the dosage is high and/or they have been on the medication for a long period of time. 

I may not agree with how he did it, but I think he should have let you know that this is a trial run to see how you react.

I hope this helps and please keep me posted. 

Share this post


Link to post
Share on other sites

Thank you for your reply. I'm  now finally seeing a MDS. This doc. has me weaning off artane and will start me on sinemet in a few weeks. I'm down to 1 mg. twice a day of artane. I can really feel the tremors worsening inbetween doses. I guess the artane was working to some extent. 

Share this post


Link to post
Share on other sites

We don't realize how well a medication is working until we have to go without it.

Good luck and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×